Affine invariant scale-space

A new affine invariant scale-space for planar curves is presented in this work. The scale-space is obtained from the solution of a novel nonlinear curve evolution equation which admits affine invariant solutions. This flow was proved to be the affine analogue of the well known Euclidean shortening flow. The evolution also satisfies properties such as causality, which makes it useful in defining a scale-space. Using an efficient numerical algorithm for curve evolution, this continuous affine flow is implemented, and examples are presented. The affine-invariant progressive smoothing property of the evolution equation is demonstrated as well.

Duke Authors

Cited Authors

  • Sapiro, G; Tannenbaum, A

Published Date

  • 1993

Published In

  • International Journal of Computer Vision

Volume / Issue

  • 11 / 1

Start / End Page

  • 25 - 44